Alert archive / Texas / Red Flag Warnings in 2022
Red Flag Warning 47, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this red flag warning at May 28, 2022, 1:19 PM MDT for 5 counties in New Mexico; 20 counties in Texas. It took effect at May 29, 2022, 9:00 AM MDT. It was in force for 11 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 28, 2022, 1:19 PM MDT (19:19 UTC)
- In effect from
- May 29, 2022, 9:00 AM MDT
- Expired
- May 29, 2022, 8:00 PM MDT
- In force
- 11 hr
- Issued by
- NWS Midland/Odessa, TX
All 25 counties
Chaves County, NM, Eddy County, NM, Lea County, NM, Lincoln County, NM, Otero County, NM, Andrews County, TX, Borden County, TX, Brewster County, TX, Crane County, TX, Culberson County, TX, Dawson County, TX, Ector County, TX, Gaines County, TX, Howard County, TX, Jeff Davis County, TX, Loving County, TX, Martin County, TX, Midland County, TX, Pecos County, TX, Presidio County, TX, Reeves County, TX, Scurry County, TX, Upton County, TX, Ward County, TX, Winkler County, TX
The radar
The Midland/Odessa radar (KMAF), 87 km from the middle of the area, began a volume at 19:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 7.3 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 899 J/kg
- Mixed-layer CIN
- -433 J/kg
- Mixed-layer LCL
- 2551 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 131 m²/s²
- 0-3 km storm-relative helicity
- 184 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
839 WWUS84 KMAF 281919 RFWMAF URGENT - FIRE WEATHER MESSAGE National Weather Service Midland/Odessa TX 219 PM CDT Sat May 28 2022 ...RED FLAG WARNING REMAINS IN EFFECT THIS AFTERNOON AND EVENING FOR RELATIVE HUMIDITY LESS THAN 10%, 20FT WINDS OF 15 MPH OR MORE, AND CRITICAL TO EXTREME FIRE DANGER FOR THE WESTERN PERMIAN BASIN, UPPER TRANS PECOS, AND SOUTHEAST NEW MEXICO... ...RED FLAG WARNING IS IN EFFECT SUNDAY AFTERNOON AND EVENING FOR RELATIVE HUMIDITY LESS THAN 10%, 20FT WINDS OF 15 MPH OR MORE, AND CRITICAL TO EXTREME FIRE DANGER FOR SOUTHEAST NEW MEXICO AND MUCH OF WEST TEXAS... NMZ116>119-TXZ045-050-059-060-067-270>274-278-291000- /O.UPG.KMAF.FW.A.0043.220529T1500Z-220530T0200Z/ /O.NEW.KMAF.FW.W.0047.220529T1500Z-220530T0200Z/ /O.CON.KMAF.FW.W.0046.000000T0000Z-220529T0200Z/ Sacramento Foothills and Guadalupe Mountains-Chaves Plains- Eddy Plains-Lea-Gaines-Andrews-Loving-Winkler-Ward- Guadalupe Mountains Above 7000 Feet- Guadalupe and Delaware Mountains-Van Horn and Highway 54 Corridor- Eastern Culberson County-Reeves County Plains- Davis Mountains Foothills- 219 PM CDT Sat May 28 2022 /119 PM MDT Sat May 28 2022/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT /8 PM MDT/ THIS EVENING FOR RELATIVE HUMIDITY LESS THAN 10%, 20FT WINDS OF 15 MPH OR MORE, AND CRITICAL TO EXTREME FIRE DANGER FOR THE WESTERN PERMIAN BASIN, UPPER TRANS PECOS, AND SOUTHEAST NEW MEXICO... ...RED FLAG WARNING IN EFFECT FROM 10 AM CDT /9 AM MDT/ TO 9 PM CDT /8 PM MDT/ SUNDAY FOR RELATIVE HUMIDITY LESS THAN 10%, 20FT WINDS OF 15 MPH OR MORE, AND CRITICAL TO EXTREME FIRE DANGER FOR SOUTHEAST NEW MEXICO AND MUCH OF WEST TEXAS... * AFFECTED AREA...Gaines, Andrews, Loving, Winkler, Ward, Sacramento Foothills and Guadalupe Mountains, Chaves Plains, Eddy Plains, Lea, Guadalupe Mountains Above 7000 Feet, Guadalupe and Delaware Mountains, Van Horn and Highway 54 Corridor, Eastern Culberson County, Reeves County Plains and Davis Mountains Foothills. * TIMING...This afternoon and evening. Sunday afternoon and evening. * WINDS...Southwest 15 to 30 mph with gusts up to 40 mph. Southwest 35 to 45 mph with gusts up to 60 mph in the Guadalupe and Delaware Mountains on Sunday. * RELATIVE HUMIDITY...As low as 3 percent. * RFTI...8 or extreme. * IMPACTS...Avoid the use of open flames or any activities that may generate sparks. Accidental ignitions will have the potential to grow into dangerous wind-driven wildfires. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now or will shortly. A combination of strong winds, low relative humidity and warm temperatures will increase potential for fire growth. && $$ TXZ046>048-051-052-061-062-068-069-075-275>277-279-281-291000- /O.UPG.KMAF.FW.A.0043.220529T1500Z-220530T0200Z/ /O.NEW.KMAF.FW.W.0047.220529T1500Z-220530T0200Z/ Dawson-Borden-Scurry-Martin-Howard-Ector-Midland-Crane-Upton- Pecos-Chinati Mountains-Marfa Plateau-Davis Mountains- Central Brewster County-Presidio Valley- 219 PM CDT Sat May 28 2022 ...RED FLAG WARNING IN EFFECT FROM 10 AM TO 9 PM CDT SUNDAY FOR RELATIVE HUMIDITY LESS THAN 10%, 20FT WINDS OF 15 MPH OR MORE, AND CRITICAL TO EXTREME FIRE DANGER FOR SOUTHEAST NEW MEXICO AND MUCH OF WEST TEXAS... * AFFECTED AREA...Dawson, Borden, Scurry, Martin, Howard, Ector, Midland, Crane, Upton, Pecos, Chinati Mountains, Marfa Plateau, Davis Mountains, Central Brewster County and Presidio Valley. * TIMING...Sunday afternoon and evening. * WINDS...Southwest 15 to 25 mph with gusts up to 30 mph. * RELATIVE HUMIDITY...As low as 5 percent. * RFTI...5 or critical. * IMPACTS...Avoid the use of open flames or any activities that may generate sparks. Accidental ignitions will have the potential to grow into dangerous wind-driven wildfires. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now or will shortly. A combination of strong winds, low relative humidity and warm temperatures will increase potential for fire growth. && $$
3 follow-up statements
012 WWUS84 KMAF 290227 RFWMAF URGENT - FIRE WEATHER MESSAGE National Weather Service Midland/Odessa TX 927 PM CDT Sat May 28 2022 ...RED FLAG WARNING IS IN EFFECT SUNDAY AFTERNOON AND EVENING FOR RELATIVE HUMIDITY LESS THAN 10%, 20FT WINDS OF 15 MPH OR MORE, AND CRITICAL TO EXTREME FIRE DANGER FOR SOUTHEAST NEW MEXICO AND MUCH OF WEST TEXAS... NMZ116>119-TXZ045-050-059-060-067-270>274-278-291600- /O.EXP.KMAF.FW.W.0046.000000T0000Z-220529T0200Z/ /O.CON.KMAF.FW.W.0047.220529T1500Z-220530T0200Z/ Sacramento Foothills and Guadalupe Mountains-Chaves Plains- Eddy Plains-Lea-Gaines-Andrews-Loving-Winkler-Ward- Guadalupe Mountains Above 7000 Feet- Guadalupe and Delaware Mountains-Van Horn and Highway 54 Corridor- Eastern Culberson County-Reeves County Plains- Davis Mountains Foothills- 927 PM CDT Sat May 28 2022 /827 PM MDT Sat May 28 2022/ ...RED FLAG WARNING IS IN EFFECT SUNDAY AFTERNOON AND EVENING FOR RELATIVE HUMIDITY LESS THAN 10%, 20FT WINDS OF 15 MPH OR MORE, AND CRITICAL TO EXTREME FIRE DANGER FOR SOUTHEAST NEW MEXICO AND MUCH OF WEST TEXAS... * AFFECTED AREA...Gaines, Andrews, Loving, Winkler, Ward, Sacramento Foothills and Guadalupe Mountains, Chaves Plains, Eddy Plains, Lea, Guadalupe Mountains Above 7000 Feet, Guadalupe and Delaware Mountains, Van Horn and Highway 54 Corridor, Eastern Culberson County, Reeves County Plains and Davis Mountains Foothills. * TIMING...Sunday afternoon and evening. * WINDS...Southwest 20 to 30 mph with gusts up to 40 mph. Southwest 35 to 45 mph with gusts up to 60 mph in the Guadalupe and Delaware Mountains. * RELATIVE HUMIDITY...As low as 3 percent. * RFTI...7 or extreme. * IMPACTS...Avoid the use of open flames or any activities that may generate sparks. Accidental ignitions will have the potential to grow into dangerous wind-driven wildfires. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now or will shortly. A combination of strong winds, low relative humidity and warm temperatures will increase potential for fire growth. && $$ TXZ046>048-051-052-061-062-068-069-075-275>277-279-281-291600- /O.CON.KMAF.FW.W.0047.220529T1500Z-220530T0200Z/ Dawson-Borden-Scurry-Martin-Howard-Ector-Midland-Crane-Upton- Pecos-Chinati Mountains-Marfa Plateau-Davis Mountains- Central Brewster County-Presidio Valley- 927 PM CDT Sat May 28 2022 ...RED FLAG WARNING IN EFFECT FROM 10 AM TO 9 PM CDT SUNDAY FOR RELATIVE HUMIDITY LESS THAN 10%, 20FT WINDS OF 15 MPH OR MORE, AND CRITICAL TO EXTREME FIRE DANGER FOR SOUTHEAST NEW MEXICO AND MUCH OF WEST TEXAS... * AFFECTED AREA...Dawson, Borden, Scurry, Martin, Howard, Ector, Midland, Crane, Upton, Pecos, Chinati Mountains, Marfa Plateau, Davis Mountains, Central Brewster County and Presidio Valley. * TIMING...Sunday afternoon and evening. * WINDS...Southwest 15 to 25 mph with gusts up to 30 mph. * RELATIVE HUMIDITY...As low as 5 percent. * RFTI...5 or critical. * IMPACTS...Avoid the use of open flames or any activities that may generate sparks. Accidental ignitions will have the potential to grow into dangerous wind-driven wildfires. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now or will shortly. A combination of strong winds, low relative humidity and warm temperatures will increase potential for fire growth. && $$
476 WWUS84 KMAF 290828 RFWMAF URGENT - FIRE WEATHER MESSAGE National Weather Service Midland/Odessa TX 328 AM CDT Sun May 29 2022 ...RED FLAG WARNING IS IN EFFECT THIS AFTERNOON AND EVENING FOR RELATIVE HUMIDITY LESS THAN 10%, 20FT WINDS OF 20 MPH OR MORE, AND EXTREME FIRE DANGER FOR SOUTHEAST NEW MEXICO AND MUCH OF WEST TEXAS... ...FIRE WEATHER WATCH IS IN EFFECT MONDAY AFTERNOON AND EVENING FOR RELATIVE HUMIDITY LESS THAN 10%, 20FT WINDS OF 15 MPH OR MORE, AND CRITICAL TO EXTREME FIRE DANGER FOR SOUTHEAST NEW MEXICO, THE NORTHWESTERN PERMIAN BASIN, UPPER TRANS PECOS, AND CULBERSON COUNTY... NMZ116>119-TXZ045-046-050-059-060-270>274-292130- /O.NEW.KMAF.FW.A.0044.220530T1800Z-220531T0200Z/ /O.CON.KMAF.FW.W.0047.220529T1500Z-220530T0200Z/ Sacramento Foothills and Guadalupe Mountains-Chaves Plains- Eddy Plains-Lea-Gaines-Dawson-Andrews-Loving-Winkler- Guadalupe Mountains Above 7000 Feet- Guadalupe and Delaware Mountains-Van Horn and Highway 54 Corridor- Eastern Culberson County-Reeves County Plains- 328 AM CDT Sun May 29 2022 /228 AM MDT Sun May 29 2022/ ...RED FLAG WARNING IS IN EFFECT THIS AFTERNOON AND EVENING FOR RELATIVE HUMIDITY LESS THAN 10%, 20FT WINDS OF 20 MPH OR MORE, AND EXTREME FIRE DANGER FOR SOUTHEAST NEW MEXICO AND MUCH OF WEST TEXAS... ...FIRE WEATHER WATCH IS IN EFFECT MONDAY AFTERNOON AND EVENING FOR RELATIVE HUMIDITY LESS THAN 10%, 20FT WINDS OF 15 MPH OR MORE, AND CRITICAL TO EXTREME FIRE DANGER FOR SOUTHEAST NEW MEXICO, THE NORTHWESTERN PERMIAN BASIN, UPPER TRANS PECOS, AND CULBERSON COUNTY... * AFFECTED AREA...Gaines, Dawson, Andrews, Loving, Winkler, Sacramento Foothills and Guadalupe Mountains, Chaves Plains, Eddy Plains, Lea, Guadalupe Mountains Above 7000 Feet, Guadalupe and Delaware Mountains, Van Horn and Highway 54 Corridor, Eastern Culberson County and Reeves County Plains. * TIMING...This afternoon and evening for the Red Flag Warning. Monday afternoon and evening for the Watch. * WINDS...Southwest 25 to 35 mph with gusts up to 50 mph. Higher winds in the mountains. * RELATIVE HUMIDITY...As low as 4 percent. * RFTI...8 or extreme today. 5 or critical Monday. * IMPACTS...Avoid the use of open flames or any activities that may generate sparks. Accidental ignitions will have the potential to grow into dangerous wind-driven wildfires. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now or will shortly. A combination of strong winds, low relative humidity and warm temperatures will increase potential for fire growth. A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$ TXZ047-048-051-052-061-062-067>069-075-275>279-281-292130- /O.CON.KMAF.FW.W.0047.220529T1500Z-220530T0200Z/ Borden-Scurry-Martin-Howard-Ector-Midland-Ward-Crane-Upton-Pecos- Chinati Mountains-Marfa Plateau-Davis Mountains- Davis Mountains Foothills-Central Brewster County-Presidio Valley- 328 AM CDT Sun May 29 2022 ...RED FLAG WARNING REMAINS IN EFFECT THIS AFTERNOON AND EVENING FOR RELATIVE HUMIDITY LESS THAN 10%, 20FT WINDS OF 20 MPH OR MORE, AND EXTREME FIRE DANGER FOR SOUTHEAST NEW MEXICO AND MUCH OF WEST TEXAS... * AFFECTED AREA...Borden, Scurry, Martin, Howard, Ector, Midland, Ward, Crane, Upton, Pecos, Chinati Mountains, Marfa Plateau, Davis Mountains, Davis Mountains Foothills, Central Brewster County and Presidio Valley. * TIMING...This afternoon and evening. * WINDS...Southwest 15 to 25 mph with gusts up to 35 mph. * RELATIVE HUMIDITY...As low as 5 percent. * RFTI...6 or critical. * IMPACTS...Avoid the use of open flames or any activities that may generate sparks. Accidental ignitions will have the potential to grow into dangerous wind-driven wildfires. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now or will shortly. A combination of strong winds, low relative humidity and warm temperatures will increase potential for fire growth. && $$
279 WWUS84 KMAF 291914 RFWMAF URGENT - FIRE WEATHER MESSAGE National Weather Service Midland/Odessa TX 214 PM CDT Sun May 29 2022 ...RED FLAG WARNING IS IN EFFECT THIS AFTERNOON AND EVENING FOR RELATIVE HUMIDITY LESS THAN 10%, 20FT WINDS OF 20 MPH OR MORE, AND EXTREME FIRE DANGER FOR SOUTHEAST NEW MEXICO AND MUCH OF WEST TEXAS... ...FIRE WEATHER WATCH IS IN EFFECT MONDAY AFTERNOON AND EVENING FOR RELATIVE HUMIDITY LESS THAN 10%, 20FT WINDS OF 15 MPH OR MORE, AND CRITICAL TO EXTREME FIRE DANGER FOR SOUTHEAST NEW MEXICO, THE NORTHWESTERN PERMIAN BASIN, UPPER TRANS PECOS, AND CULBERSON COUNTY... NMZ116>119-TXZ045-046-050-059-060-270>274-300715- /O.CON.KMAF.FW.W.0047.000000T0000Z-220530T0200Z/ /O.CON.KMAF.FW.A.0044.220530T1800Z-220531T0200Z/ Sacramento Foothills and Guadalupe Mountains-Chaves Plains- Eddy Plains-Lea-Gaines-Dawson-Andrews-Loving-Winkler- Guadalupe Mountains Above 7000 Feet- Guadalupe and Delaware Mountains-Van Horn and Highway 54 Corridor- Eastern Culberson County-Reeves County Plains- 214 PM CDT Sun May 29 2022 /114 PM MDT Sun May 29 2022/ ...RED FLAG WARNING IS IN EFFECT THIS AFTERNOON AND EVENING FOR RELATIVE HUMIDITY LESS THAN 10%, 20FT WINDS OF 20 MPH OR MORE, AND EXTREME FIRE DANGER FOR SOUTHEAST NEW MEXICO AND MUCH OF WEST TEXAS... ...FIRE WEATHER WATCH IS IN EFFECT MONDAY AFTERNOON AND EVENING FOR RELATIVE HUMIDITY LESS THAN 10%, 20FT WINDS OF 15 MPH OR MORE, AND CRITICAL TO EXTREME FIRE DANGER FOR SOUTHEAST NEW MEXICO, THE NORTHWESTERN PERMIAN BASIN, UPPER TRANS PECOS, AND CULBERSON COUNTY... * AFFECTED AREA...Gaines, Dawson, Andrews, Loving, Winkler, Sacramento Foothills and Guadalupe Mountains, Chaves Plains, Eddy Plains, Lea, Guadalupe Mountains Above 7000 Feet, Guadalupe and Delaware Mountains, Van Horn and Highway 54 Corridor, Eastern Culberson County and Reeves County Plains. * TIMING...This afternoon and evening for the Red Flag Warning. Monday afternoon and evening for the Watch. * WINDS...Southwest 25 to 35 mph with gusts up to 50 mph. Higher winds in the mountains. * RELATIVE HUMIDITY...As low as 2 percent today. As low as 5 percent Monday. * RFTI...8 or extreme today. 5 or critical Monday. * IMPACTS...Avoid the use of open flames or any activities that may generate sparks. Accidental ignitions will have the potential to grow into dangerous wind-driven wildfires. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now or will shortly. A combination of strong winds, low relative humidity and warm temperatures will increase potential for fire growth. A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$ TXZ047-048-051-052-061-062-067>069-075-275>279-281-300200- /O.CON.KMAF.FW.W.0047.000000T0000Z-220530T0200Z/ Borden-Scurry-Martin-Howard-Ector-Midland-Ward-Crane-Upton-Pecos- Chinati Mountains-Marfa Plateau-Davis Mountains- Davis Mountains Foothills-Central Brewster County-Presidio Valley- 214 PM CDT Sun May 29 2022 ...RED FLAG WARNING IS IN EFFECT THIS AFTERNOON AND EVENING FOR RELATIVE HUMIDITY LESS THAN 10%, 20FT WINDS OF 20 MPH OR MORE, AND EXTREME FIRE DANGER FOR SOUTHEAST NEW MEXICO AND MUCH OF WEST TEXAS... * AFFECTED AREA...Borden, Scurry, Martin, Howard, Ector, Midland, Ward, Crane, Upton, Pecos, Chinati Mountains, Marfa Plateau, Davis Mountains, Davis Mountains Foothills, Central Brewster County and Presidio Valley. * TIMING...This afternoon and evening. * WINDS...South 15 to 25 mph with gusts up to 35 mph. * RELATIVE HUMIDITY...As low as 4 percent. * RFTI...6 or critical. * IMPACTS...Avoid the use of open flames or any activities that may generate sparks. Accidental ignitions will have the potential to grow into dangerous wind-driven wildfires. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now or will shortly. A combination of strong winds, low relative humidity and warm temperatures will increase potential for fire growth. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this red flag warning went out at May 28, 12:01 PM MDT, 1 hour 18 minutes earlier.
Area forecast discussion, May 28, 12:01 PM MDT, 1 hour 18 minutes before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
101 PM CDT Sat May 28 2022
...New AVIATION...
.AVIATION...
(18Z TAFS)
Issued at 1256 PM CDT Sat May 28 2022
VFR. Gusty SW wind this afternoon backing to the S this evening
but remaining elevated most of the night. A few afternoon/evening
storms possible between FST... MAF... and SNK.
&&
.SHORT TERM...
(Today through Sunday afternoon)
Issued at 244 AM CDT Sat May 28 2022
Memorial Day Weekend will certainly feel like summer, with today
looking to be the hottest day of the forecast. The ridge that moved
over the region yesterday will continue its eastward progression,
with a trough over the Pacific Northwest resulting in a transition
to southwesterly flow aloft over Southeast New Mexico and West
Texas. An 850mb thermal ridge will develop across the area, and
coincident with southwesterly downslope flow, temperatures today
will warm to around 15 to even near 20 degrees above normal for late
May, with widespread high temperatures in the lower 100s for most.
Highs in the mountains this afternoon will reach the upper 90s, and
the hottest temperatures up to around 113 degrees are expected
through portions of the Rio Grande Valley in the Big Bend. Given the
hot temperatures, a Heat Advisory is in effect this afternoon for
most of the region, thus those with outdoor plans today will need
to plan accordingly, as heat-related illnesses will be a concern.
In addition to the heat, isolated thunderstorms are expected to
develop this afternoon in the vicinity of the dryline across
portions of the Permian Basin, Lower Trans Pecos, and possibly
down into the Big Bend. Model soundings indicate that storms that
develop would be very high-based, and mainly a downburst wind and
lightning threat. Some storms may become strong, especially over
the northeastern Permian Basin, with damaging winds and potential
blowing dust the main concerns. Storms that develop today will
likely weaken quickly after sunset this evening as the boundary
layer stabilizes.
Above normal temperatures will continue tonight, with lows in the
mid 60s to mid 70s across the area, ahead of another very hot day on
Sunday. While unseasonably hot conditions will persist, highs Sunday
look to be slightly cooler than today as heights fall slightly ahead
of a deepening trough over the western CONUS. Highs Sunday will top
out in the upper 90s and lower 100s for most, and while slightly
cooler, Heat Advisory conditions may remain possible for portions of
the area Sunday afternoon. The unseasonably hot, dry, and breezy
conditions as well as the continued prevalence of cured fuels will
maintain fire weather concerns through the weekend, with critical
fire weather conditions expected for portions of the area today, and
critical to locally extreme conditions on Sunday. More on the Fire
Weather threat can be found in the Fire Weather Discussion below.
&&
.LONG TERM...
(Sunday night through Friday)
Issued at 244 AM CDT Sat May 28 2022
Hot conditions and extreme fire danger are likely to continue Monday
before we see a pattern change Tuesday and beyond. Strong
southwesterly, downslope flow will allow the dryline to mix well
east again Monday afternoon with most locations near or above the
century mark again. A trough digs to our west Tuesday with height
falls keeping the dryline across our western CWA. Increasing low
level moisture will lower high temperatures slightly, but it still
looks hot. An isolated storm or two are possible Tuesday
afternoon, but don't look for much. The upper trough lifts into
the Plains midweek sending a cold front south into the Southern
Plains. Models differ on how they handle the front, but show a
general cooling trend late in the week. With the boundary around
the area, expect some showers and storms, but it remains to be
seen how many. Ridging builds in by the weekend allowing hot, dry
conditions to return.
&&
.FIRE WEATHER...
Issued at 244 AM CDT Sat May 28 2022
The heat has returned and so have fire weather concerns just in
time for the holiday weekend. ERC values continue to creep up from
the cooler, more moist conditions we saw a few days ago. Much of
the area is forecast to reach >97th percentile this weekend. Stronger
flow aloft today will lead to gusty southwest winds for SE NM and
adjacent locations. Near record high temperatures and single
digit RH's combined with the winds will lead to RFTI's 5-7 by
afternoon. Critical fire weather conditions and cured fuels
continue to give confidence in the current Red Flag Warning. Have
expanded the warning east into the western Permian Basin where
stronger winds will spread. Another concern for this afternoon is
any thunderstorms that develop along the dryline. This is expected
to occur across the Permian Basin south into the Big Bend.
Lightning and gusty, erratic winds are possible and could cause
new starts and containment issues. Even locations that saw rain
this past week will likely not see green- up for a while. Winds
look even stronger and more widespread Sunday so have expanded the
Fire Weather Watch. Could see locally extreme fire weather
conditions across the Guadalupe/Delaware Mountains and adjacent
plains where winds could gust 40-50 mph. The fire weather threat
will continue into Monday before a front brings moisture and a
chance for rain midweek.
&&
.PRELIMINARY POINT TEMPS/POPS...
Big Spring 74 104 72 100 / 20 0 0 0
Carlsbad 67 98 64 96 / 0 0 0 0
Dryden 72 106 71 100 / 10 0 0 0
Fort Stockton 71 104 67 100 / 20 0 0 0
Guadalupe Pass 65 91 63 88 / 0 0 0 0
Hobbs 64 97 63 95 / 0 0 0 0
Marfa 57 96 56 93 / 10 0 0 0
Midland Intl Airport 72 103 71 99 / 20 0 0 0
Odessa 73 102 71 99 / 10 0 0 0
Wink 66 103 66 100 / 10 0 0 0
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
TX...Heat Advisory until 8 PM CDT /7 PM MDT/ this evening for Andrews-
Borden-Central Brewster County-Chinati Mountains-Chisos
Basin-Crane-Davis Mountains-Davis Mountains Foothills-
Dawson-Eastern Culberson County-Ector-Gaines-Glasscock-
Guadalupe and Delaware Mountains-Howard-Loving-Lower
Brewster County-Marfa Plateau-Martin-Midland-Mitchell-Pecos-
Reeves County Plains-Scurry-Terrell-Ward-Winkler.
Fire Weather Watch from Sunday morning through Sunday evening
for Andrews-Borden-Central Brewster County-Chinati
Mountains-Crane-Davis Mountains-Davis Mountains Foothills-
Dawson-Eastern Culberson County-Ector-Gaines-Guadalupe
Mountains Above 7000 Feet-Guadalupe and Delaware Mountains-
Howard-Loving-Marfa Plateau-Martin-Midland-Pecos-Presidio
Valley-Reeves County Plains-Scurry-Upton-Van Horn and
Highway 54 Corridor-Ward-Winkler.
Red Flag Warning until 9 PM CDT /8 PM MDT/ this evening for
Andrews-Davis Mountains Foothills-Eastern Culberson County-
Gaines-Guadalupe Mountains Above 7000 Feet-Guadalupe and
Delaware Mountains-Loving-Reeves County Plains-Van Horn and
Highway 54 Corridor-Ward-Winkler.
High Wind Watch from Sunday afternoon through Sunday evening for
Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware
Mountains.
NM...Heat Advisory until 7 PM MDT this evening for Central Lea County-
Eddy County Plains-Guadalupe Mountains of Eddy County-
Southern Lea County.
Fire Weather Watch from Sunday morning through Sunday evening
for Chaves Plains-Eddy Plains-Lea-Sacramento Foothills and
Guadalupe Mountains.
Red Flag Warning until 8 PM MDT this evening for Chaves Plains-
Eddy Plains-Lea-Sacramento Foothills and Guadalupe
Mountains.
High Wind Watch from Sunday afternoon through Sunday evening for
Guadalupe Mountains of Eddy County.
&&
SHORT TERM...72
LONG TERM....80
AVIATION...72Hazardous weather outlook, May 28, 2:23 AM MDT, 10 hours 56 minutes before
Hazardous Weather Outlook National Weather Service Midland/Odessa TX 323 AM CDT Sat May 28 2022 NMZ027>029-033-034-TXZ045>048-050>053-059>063-067>070-075-082- 270>282-290830- Guadalupe Mountains of Eddy County-Eddy County Plains- Northern Lea County-Central Lea County-Southern Lea County-Gaines- Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-Loving-Winkler- Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan-Pecos-Terrell- Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware Mountains- Van Horn and Highway 54 Corridor-Eastern Culberson County- Reeves County Plains-Chinati Mountains-Marfa Plateau-Davis Mountains- Davis Mountains Foothills-Central Brewster County-Chisos Basin- Presidio Valley-Lower Brewster County- 323 AM CDT Sat May 28 2022 /223 AM MDT Sat May 28 2022/ This Hazardous Weather Outlook is for southeast New Mexico, southwest Texas and western Texas. .DAY ONE...Today and tonight. Isolated thunderstorms are possible this afternoon across portions of the Trans Pecos and Permian Basin. A few storms could become strong with damaging winds the main concern. A Red Flag Warning remains in effect for extreme fire danger this afternoon and evening across Southeast New Mexico, the Guadalupe Mountains, Culberson County and the Upper Trans Pecos. A Heat Advisory is in effect for much of the area due to the hot conditions. Take extra precautions if you plan to spend time outdoors and drink plenty of water. .DAYS TWO THROUGH SEVEN...Sunday through Friday. A Fire Weather Watch remains in effect for most of the region Sunday afternoon and evening for critical to extreme fire weather conditions. Widespread critical fire weather is also possible Monday. A high wind watch is in effect for the Guadalupe and Delaware Mountains Sunday afternoon for winds approaching 60 mph. Hot temperatures of 100 degrees or more are expected across the region this weekend. Take extra precautions if you plan to spend time outdoors and drink plenty of water. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service Office in Midland, can be found on the internet at... https://weather.gov/midland
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 28, 2:15 AM MDT | Heat Advisory | MAF | Eddy, Lea | 17 hr |
| May 28, 2:15 AM MDT | High Wind Watch | MAF | Eddy | 11 hr |
| May 28, 1:31 PM MDT | High Wind Warning | MAF | Eddy | 32 hr |
| May 28, 1:31 PM MDT | Heat Advisory | MAF | Brewster, Culberson, Jeff Davis, Pecos, Presidio, Reeves and 1 more | 29 hr |
Nearby
Red Flag Warnings in Texas, 2022Red Flag Warnings in New Mexico, 2022Every red flag warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.